MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC 3 INTERMITENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC 3 INTERMITENT CATHETER
Model Number 51312
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported a magic 3 catheter was cut on the inflow side.The patient inserted a urinary catheter and when removed, discovered that the end was missing.The catheter was cut diagonally on the in-flow side.A bladder endoscopy was performed before the doctor's appointment to see if the missing piece was in the bladder or embedded in the wall of the bladder.The prescribing clinic started an uti treatment.Per patient, the uti may or may not be related to this event.Another catheter was also found with a diagonal cut on the out flow side of the urinary catheter.
 
Event or Problem Description
It was reported a magic 3 catheter was cut diagonally on the inflow side.The patient inserted a urinary catheter and when removed, discovered that the end was missing.A bladder endoscope was performed to see if the missing piece was in the bladder or embedded in the wall of the bladder.Prescribing clinic started uti treatment.Per patient, the uti may or may not be related to this event.Patient also reported that another catheter was found with a diagonal cut on the out flow side of the urinary catheter.
 
Additional Manufacturer Narrative
It is unknown whether this device, used for treatment, met specifications since a device was not received.No sample was returned for evaluation.A potential failure mode could be ¿too high/too low temperature¿.A potential root cause for this failure could be "thermocouple failure".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "for urological use only.Urinary catheters are intended for use for bladder management including urine drainage, collection and measurement.The devices are passed to the urinary bladder via the urethra.Warnings: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.How to prepare and use your urinary catheter 1.Wash your hands thoroughly with soap and water.2.Peel open the pack at the funnel end to expose approximately 2¿- 4¿ of the catheter.Don¿t remove the catheter yet.3.Wash the area around the meatus before catheterizing.4.Wash your hands again.5.Using the catheter: with sure-grip¿ sleeve: a.Hold the sure-grip¿ sleeve with your dominant hand and squeeze it to hold the catheter shaft as you remove the catheter from the pack.B.Next, hold the catheter funnel above the sure-grip¿ sleeve with your other hand and slide the sure-grip¿ sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.C.Using the sure-grip¿ sleeve to hold the catheter firmly, lubricate catheter tip with lubricating gel.D.While gripping the catheter with the sure-grip¿ sleeve, gently pass the tip of the catheter into your urethra until the sure-grip¿ sleeve nears the meatus.If there is no urine flow, loosen the tension on the sure-grip¿ sleeve to allow it to slide back towards the funnel end.Re-grip sure-grip¿ sleeve and continue to insert the catheter into the urethra.Repeat until urine starts to flow.Without sure-grip¿ sleeve: a.Remove the catheter from the pack.B.Lubricate the catheter tip with lubricating gel.C.Gently pass the tip of the catheter into your urethra and advance the catheter until urine starts to flow.6.Try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.7.Finish by disposing of the catheter and its packaging.8.Wash your hands with soap and water.".

Brand Name
MAGIC3¿ INTERMITTENT CATHETER
Common Device Name
MAGIC 3 INTERMITENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9226750
Report Number1018233-2019-06719
Device Sequence Number10849088
Product Code KOD
UDI-Device Identifier00801741068126
UDI-Public(01)00801741068126(10)
Combination Product (Y/N)N
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/01/2021
Device Model Number51312
Device Catalogue Number51312
Device Lot NumberJUAX0794
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;